MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO NEPTUNE 2 ROVER ULTRA (120V); APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED

STRYKER INSTRUMENTS-KALAMAZOO NEPTUNE 2 ROVER ULTRA (120V); APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Catalog Number 0702001000
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Death (1802)
Date of Event 11/20/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
No alleged device malfunction.
 
Event or Problem Description
It was reported by the customer that during an open abdomen procedure, a patient experienced cardiopulmonary arrest.Per the customer, at the time, the neptune was used as a "wound vac" (vacuum assisted closure) in the procedure, the patient no longer showed vital signs.The customer further reported that a customer employee attempted to use the neptune device to create a "wound vac" to the area where bleeding was profuse.The patient was reported to have died during the procedure.Per the original reporter from the customer, the neptune in no way caused or contributed to the demise of the patient.While it was reported that the neptune did not cause or contribute to the patient¿s condition per the original reporter, using the neptune in conjunction with closed wound drains is a contraindication or usage and could result in a serious injury.

Brand Name
NEPTUNE 2 ROVER ULTRA (120V)
Common Device Name
APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8185131
Report Number0001811755-2018-02860
Device Sequence Number13818018
Product Code JCX
UDI-Device Identifier07613154522309
UDI-Public07613154522309
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132671
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0702001000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;